Flood, Lincoln
- When
- April 10, 7:31 PM CST to April 11, 7:33 PM CST
- Where
- Lincoln forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Warm temperatures during the second week of the month led to significant runoff from snow melt over the northeast Wisconsin. The melted snow plus additional rainfall resulted in minor flooding in the Wisconsin river basin (Lincoln co.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Warm temperatures during the second week of the month led to significant runoff from snow melt over the northeast Wisconsin. The melted snow plus additional rainfall resulted in minor flooding in the Wisconsin river basin (Lincoln co. and Marathon co.). A boat landing and some low areas on a county highway became covered by water but flooding mainly affected agricultural land and parks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 10, 1:25 PM CST, 6 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 225 PM CDT WED APR 10 2002 COMPLEX SITUATION SETTING UP OVER THE GRB CWA THIS AFTERNOON INTO THURSDAY. WARM FRONT REMAINS NEARLY STATIONARY FROM JUST NORTH OF STURGEON BAY AND GREEN BAY TO NEAR WAUSAU THIS AFTERNOON. OCCASIONAL SHOWERS WITH TEMPERATURES NEAR 40 WERE OCCURRING NORTH OF THE FRONT...WHILE PARTLY SUNNY CONDITIONS WITH TEMPERATURES CLOSE TO 60 OVER THE SOUTHERN PORTION PORTION OF THE CWA AWAY FROM THE LAKE. FOR TONIGHT...WARM FRONT SHOULD SLOWLY PUSH NORTHWARD AS 850MB JET KICKS IN. CURRENT RADARS FROM KMPX/KDLH/KGRB SUPPORT CONTINUE TO SUPPORT THE OCCASIONAL SHOWERS OVER THE NORTHERN TIER OF COUNTIES WITH A SHARP CUTOFF TO THE PRECIPITATION NORTH AND WEST OF A LINE FROM STURGEON BAY TO GREEN BAY TO WISCONSIN RAPIDS. WILL TAPER POPS AS BEST AS POSSIBLE WITH NEAR 100 PERCENT OVER THE FAR NORTH TO 40 POPS ALONG HIGHWAY 29 AND NO CHANCES FOR RAIN OVER THE SOUTHEAST TIER OF COUNTIES. FOR THURSDAY...LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST INTO NORTH CENTRAL WISCONSIN...THIS WILL PUT MUCH OF THE SOUTHEAST HALF OF THE CWA INTO THE WARM SECTOR. (NOTED: TEMPERATURES IN THE WARM SECTOR JUST SOUTHEAST OF THE LOW PRESSURE SYSTEM WARMED INTO THE LOWER 70S TODAY). WILL BUMP UP TEMPERATURES IN ALL ZONE GROUPS ON THURSDAY...WITH GREATEST RISES FROM GREEN BAY TO THE FOX CITIES. READINGS ALONG THE LAKESHORE WILL BE TEMPERED AS THERE AS THE WIND COMPONENT IS NOT FROM A SOUTHWEST DIRECTION UNTIL LATE IN THE DAY AT THE EARLIEST. SHOWERS AND THUNDERSTORMS WILL END ACROSS THE WEST DURING THE EVENING...AND THEN END ACROSS THE EAST AROUND MIDNIGHT. THE SKY SHOULD CLEAR FROM WEST TO EAST ON FRIDAY...WILL LOWER TEMPERATURES SLIGHTLY FROM CURRENT PACKAGE DUE TO THE ANTICIPATED CLOUD COVER AND COOLER 850MB TEMPERATURES. FOR SATURDAY...WILL ADD A SMALL CHANCE FOR SHOWERS ACROSS THE NORTH AS WEAK SHORTWAVE MOVES OVER THE UPPER GREAT LAKES REGION. SUNDAY WILL BE DRY AND MILD. MONDAY WILL BE SLIGHTLY COOLER DUE TO MORE CLOUDS AND THE CHANCES FOR RAIN. FOR TUESDAY...WILL DROP TEMPERATURES BASED ON THE MRF AS EAST TO NORTHEAST WINDS AND A GOOD CHANCE OF RAIN SHOULD SEVERE LIMIT THE CHANCES FOR HIGHS GETTING INTO THE 60S. 850MB TEMPERATURES ON THE MRF FALL TO 0C BY 00Z THURSDAY...SO A COOL DOWN SHOULD BE EXPECTED ON WEDNESDAY. A HYDROLOGICAL STATEMENT (MKEESFGRB) WAS ISSUED FOR THE NORTHERN TIER OF COUNTIES DUE TO THE COMBINATION OF THE EXPECTED RAINFALL THROUGH THURSDAY...AND THE MELTING SNOW. .GRB...NONE. ECKBERG WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED APR 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE WEATHER IS NOT EXPECTED ACROSS THE FORECAST AREA...HOWEVER THUNDERSTORMS ARE POSSIBLE TONIGHT. ALTHOUGH SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST WISCONSIN TONIGHT...THEY ARE NOT ANTICIPATED TO BECOME SEVERE. GUSTY WINDS ARE POSSIBLE. A WARM FRONT IS FORECAST TO SLOWLY MOVE NORTH TONIGHT. MOISTURE WILL INCREASE AS STRONG SOUTHERLY WINDS TAKE PLACE JUST ABOVE THE SURFACE. INSTABILITY FACTORS WILL BE RATHER WEAK...THUS ANY STORMS SHOULD REMAIN BELOW SEVERE LIMITS. THE APPROACH OF A WEAK COLD FRONT IS EXPECTED TO KEEP THE THREAT OF THUNDERSTORMS GOING THROUGH THURSDAY. SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KALLAS WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293535, 5293534, 5293533.